# SDR 96UAL900587

- Difficulty date: July 31, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N614UA
- Make and model: Boeing 767222
- Aircraft serial: 21875
- Engine: Pwa JT9D7R4D
- System (JASC): 2120 · Air Distribution System
- Part: Duct
- Part number: 213T21091
- Condition: Ruptured
- Location: Air Distr
- Part time: 49,236 hours
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

SHORTLY AFTER TAKEOFF, THE AIRCRAFT EXPERIENCED A LOUD BANG AND RIGHT DUCT LEAK EICAS MESSAGE.  THE AIRCRAFT RETURNED TO FIELD.  THE INTERCONNECT DUCT BETWEEN THE LEFT AND RIGHT AIR CONDITIONING PACKS RUPTURED AT A PRODUCTION SEAM.  HYDROGEN EMBRITTLEMENT AT THE SEAM WELD OF THE DUCT SEGMENT WAS THE CAUSE OF FAILURE.  THE DUCT WAS REPLACED.  OPERATIONS CHECK NORMAL.
